Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 77, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 8, 2002, 5:57 PM CDT for Pope County, Arkansas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2002, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 8, 2002, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pope County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:10 PM CDT | Hail 0.75 | Appleton, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:49 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 8, 3:49 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 349 PM CDT MON APR 8 2002 MAIN PROBLEM TODAY IS THE ENDING OF THE SHOWERS AND THUNDERSTORMS. LOW PRESSURE IS IN TEXAS AND IS MOVING EASTWARD. KLZK RADAR SHOWS THE SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN ARKANSAS MOVING EAST OF THE CWFA. MORE THUNDERSTORMS ARE DEVELOPING IN WESTERN OKLAHOMA AND MOVING INTO WESTERN ARKANSAS. THESE WILL SPREAD INTO THE STATE. A DRY SLOT IS NOTICED ON SATELLITE IMAGERY WORKING ITS WAY INTO WESTERN ARKANSAS. A SLIGHT RISK FOR SEVERE WEATHER IS EXPECTED FOR SOUTHWEST PORTIONS OF ARKANSAS. THE LOW PRESSURE AREA AND UPPER TROUGH WILL MOVE EAST OF THE AREA TONIGHT. THIS WILL PUT AN END TO THE PRECIPITATION OVER THE CWFA. CLOUDS WILL DECREASE ON TUESDAY. AS HIGH PRESSURE BUILDS INTO THE AREA...CLOUDS WILL DISSIPATE TUESDAY EVENING. DRY WEATHER IS EXPECTED THROUGH FRIDAY. THE NEXT COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST FRIDAY NIGHT AND WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. AS THIS FRONT STALLS ACROSS THE AREA...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST THROUGH MONDAY. STAYED CLOSE TO FWC TEMPERATURES. .LZK...NONE. 51
In the hours before
Special weather statement, Apr 8, 12:47 PM CDT, 5 hours 10 minutes before
ARZ037-040-052-090300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT MON APR 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTHWEST ARKANSAS. AN AREA OF LOW PRESSURE WILL BE MOVING EASTWARD FROM THE RED RIVER VALLEY. THUNDERSTORMS ASSOCIATED WITH THIS LOW BEGAN DEVELOPING IN OKLAHOMA AT MIDDAY...AND THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO ARKANSAS BY LATE AFTERNOON. ISOLATED STORMS COULD BECOME SEVERE. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...DUE TO THE AMOUNT OF COLD AIR ALOFT THAT WILL ACCOMPANY THE LOW PRESSURE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN WEST CENTRAL AND SOUTHWEST ARKANSAS COULD BE ACTIVATED THIS AFTERNOON. ELSEWHERE IN ARKANSAS...THE SEVERE WEATHER THREAT HAS DIMINISHED SOMEWHAT FROM EARLIER EXPECTATIONS. THE LARGE AREA OF RAIN AND THUNDERSTORMS THAT MOVED ACROSS THE STATE OVERNIGHT HAS CAUSED THE AIR TO BECOME MORE STABLE...THUS DECREASING THE CHANCES FOR SEVERE WEATHER.
Special weather statement, Apr 8, 1:30 PM CDT, 4 hours 27 minutes before
ARZ037-040-052-090300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT MON APR 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTHWEST ARKANSAS. AN AREA OF LOW PRESSURE WILL BE MOVING EASTWARD FROM THE RED RIVER VALLEY. THUNDERSTORMS ASSOCIATED WITH THIS LOW BEGAN DEVELOPING IN OKLAHOMA AT MIDDAY...AND THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO ARKANSAS BY LATE AFTERNOON. ISOLATED STORMS COULD BECOME SEVERE. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...DUE TO THE AMOUNT OF COLD AIR ALOFT THAT WILL ACCOMPANY THE LOW PRESSURE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN WEST CENTRAL AND SOUTHWEST ARKANSAS COULD BE ACTIVATED THIS AFTERNOON. ELSEWHERE IN ARKANSAS...THE SEVERE WEATHER THREAT HAS DIMINISHED SOMEWHAT FROM EARLIER EXPECTATIONS. THE LARGE AREA OF RAIN AND THUNDERSTORMS THAT MOVED ACROSS THE STATE OVERNIGHT HAS CAUSED THE AIR TO BECOME MORE STABLE...THUS DECREASING THE CHANCES FOR SEVERE WEATHER.
Special weather statement, Apr 8, 3:04 PM CDT, 2 hours 53 minutes before
ARZ030-037-038-040>042-052>054-066-090300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 304 PM CDT MON APR 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTHWEST ARKANSAS. AN AREA OF LOW PRESSURE MOVING EASTWARD FROM THE RED RIVER VALLEY WILL MOVE CLOSER TO ARKANSAS. THUNDERSTORMS ASSOCIATED WITH THIS LOW DEVELOPED IN OKLAHOMA THIS AFTERNOON AND THEN BEGAN SPREADING INTO ARKANSAS. ISOLATED STORMS COULD BECOME SEVERE. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...DUE TO THE AMOUNT OF COLD AIR ALOFT THAT WILL ACCOMPANY THE LOW PRESSURE. ISOLATED INSTANCES OF WIND DAMAGE COULD OCCUR AS WELL. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN WEST CENTRAL AND SOUTHWEST ARKANSAS COULD BE ACTIVATED BY THIS EVENING. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:17 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Newton, Scott | 4 hr |
| Apr 7, 11:03 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Newton, Polk, Scott | 3 hr |
| Apr 8, 2:00 AM CDT | Flash Flood Warning | LZK | Johnson, Logan, Newton, Polk, Scott | 3 hr |
| Apr 8, 2:07 AM CDT | Severe Thunderstorm Warning | LZK | Drew | 53 min |
| Apr 8, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 27 min |
| Apr 8, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 19 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.